I am 12 days into 21 day Carac treatment. My face appears degraded as a man on You-Tube video is at 18-19 days. Is this a sign that I have bottomed out early, or that I am going to get much much worse? Also, Dermo said it wouldn't affect healthy skin, but I have turned red even where there were no visible AK's. Is this a sign of extemsive subclinical AKs?
How Much Worse Does It Get? 12/21 Days into My Carac Treatment. (photo)
Doctor Answers (1)
Redness During Carac Treatment
Depending on the degree of previous sun damage, the skin reaction from Carac can range from minimally pink to exuberantly red and dry, even to the point of superficial erosions and pain. If you're able to tolerate the reaction that you mention is happening for the next 9 days or so (until the course of treatment is finished), that would be best. If you feel your skin is tight from the Carac reaction, try using a greasy bland product like Aquaphor or Vaseline petrolatum. And yes, the areas that are turning red that looked like normal skin prior to your Carac application are probably subclinical actinic keratoses that will hopefully be eradicated at the completion of your regimen. Hope this helps.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.